Heart palpitations & blood pressure problems so the doctor gave me atenolol for me.
Had a complete physical done, blood, urine tests, chest x-ray, EKG & Heart Ultrasound, all normal.
I do have high choloesterol and stress in my life could this be the problem?
My biggest problem is bad dreams at night and waking up with a pounding heart. I was looking through
Yahoo Answers and someone said that bad dreams could be caused by heart palpitations & blood pressure.
Sometimes I can sleep through the night, but wake up feeling tired & stressed out because of all the
bad dreams during the night. I don't really have any problems in my life, I guess I just tend to worry a lot.
I can empathise with you on the bad dreams. for the past few years i've had bad dreams and always wake up feeling really really tired. this was way before my heart problems started though - think i just have a very vivid imagination.
I, too, am on atenolol and have had very vivid dreams that seem to go on and on, even continuing after I have awakened, gone to the bathroom, and then gone back to sleep.
It seems that this is not unusual. However, the dreams I have can also be exhausting, but only in the dream itself. I usually do not feel physically exhausted after a decent night's sleep. REM sleep is essential for physical well-being and there may be another underlying cause, such as sleep apnea, that leaves you feeling exhausted.
It sounds to me that you have anxiety. I use to wake to pounding heart beats (palpitations) but not really the bad dreams. The bad dreams came with the beta blocker I started taking (Metoprol). Read up on anxiety. You seem to have classic symptoms of anxiety.
But I had terrible violent dreams with beta blockers and they STOPPED when I got off of them. I was taking them for SVT and had an ablation where I didn't need to take them anymore.
What are you taking beta blockers for .....high blood pressure? My husband takes meds for blood pressure but it isn't a beta blocker...it makes him urinate more than normal, but it isn't a beta blocker. If you'd like, I can get the name for you so you can ask your doctor about it.
I take Tenormin to regulate SVT's and it gives me really vivid dreams. It's known side affect. I wish I knew how to produce movies because if I could replicate the dreams I could make an action BLOCKBUSTER and get rich.
When do you take your dose ? try as early in the day as you can.
I can relate. A few nights ago, I had a bad dream that had my heart racing so fast, it did not slow down for 2 1/2 hours leaving me flat on my back. In the mean while I didn't even have the strength to sit up. They don't come as often as they used to yrs. ago, before my BP went up, but when they come ---OOO my.
They say bad dreams are your brain clearing out the garbage in your sub conscious. I don't know.
I also have had alot of test done in which all came back some what normal. (I didn't know EKG's ever came back normal though.) I received my reports a few weeks ago and have been listing them in my journal hoping that I/someone can make some kind of since out of them here. My Dr. says not to worry about the results but, I feel like **** during the day and night at times and it makes me mad not to do what I want to do during the day. Enough of me though.
A few questions to ask yourself is: How long does it take for you to go back to sleep or slow down? If it's within minutes ex. 10-20 then maybe it's the stress and your mind cleaning out the garbage, just try to relax and remind yourself, "it's just a dream". Do you get the same palpitations during the day? Did these dreams start before or after your new Rx? I Hope and pray your dreams become sweet dreams.
few day a go my heart started beating very first i saw a doctor and my pressure too was very high i was put in medication and the problem decreased.Now am kind of getting very terrifying dreams which makes me wake up at night very confused and not my self,at that time my heart rate goes up.I am so disturbed please help
This is an old thread, but I think on quick reading it is a good reference, but not a statistical proof that your medication(s) are causing dreams.
Beta blockers can cause dreams, so can other medications. But most, such as Atenolol and Metoprolol are selective beta blockers and usually do not affect brain function.
But, if should discuss with your doctor, it my be you body needs to adjust, it may be that you medication should be changed.
I have had vivid dreams, but not nightmares, for years (maybe decades) and while I take beta and calcium channel blockers, I do not believe these are causing me to dream. I believe the dreams are a creation of my subconscious mind "feeding" on my conscious phobias - I can see a connection.
You may find something of interest in the subject "Lucid Dreaming" - see Stephen LaBerges Standford U. This is a methodology of taking charge of vivid dreams to improve one's understanding of self and life. I have not succeeded in this area, but found the ideas/methods reasonable and logical - my dreeams are a worst just trouble mares. I still get sufficient sleep to function during waking periods.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.